The shorter queue polling model

Research output: Contribution to journalArticleAcademicpeer-review

8 Citations (Scopus)
3 Downloads (Pure)

Abstract

We consider a two-queue polling model in which customers upon arrival join the shorter of two queues. Customers arrive according to a Poisson process and the service times in both queues are independent and identically distributed random variables having the exponential distribution. The two-dimensional process of the numbers of customers at the queue where the server is and at the other queue is a two-dimensional Markov process. We derive its equilibrium distribution using two methodologies: the compensation approach and a reduction to a boundary value problem. Keywords: Polling models; Join the shorter queue; Compensation approach; Boundary value problem
Original languageEnglish
Pages (from-to)167-200
JournalAnnals of Operations Research
Volume241
Early online date16 Nov 2013
DOIs
Publication statusPublished - Jun 2016

    Fingerprint

Cite this